# SDR CA031023003

- Difficulty date: October 12, 2003
- Submitted: November 3, 2003
- Operation: General aviation
- Make and model: Cessna 177RG
- Aircraft time: 2,028 hours
- System (JASC): 3233 · Landing Gear Actuator
- Part: Bearing
- Part number: S24266
- Condition: Broken
- Location: Mlg Actuator
- Component: Actuator
- Component part number: 20410073
- Stage of operation: AP
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ON APPROACH FOR LANDING PILOT SELECTED GEAR DOWN ANDHEARD A LOUD BANG FROM BEHIND HIM RECIEVING NO GREEN DOWN LIGHT THE PILOT ABORTED HIS LANDING. HE CIRCLED THE AIRPORT AND TRIED NUMEROUS TIMES TO GET HIS GEAR DOWN. FINALLY HE SELECTED GEAR DOWN AND DID A FLY BY OF THE TOWER. TOWER PERSONNEL SAW TOLD HIM THAT HIS NOSE GEAR WAS DOWN BUT HIS MAIN GEAR WAS JUST HANGING THERE. PILOT LANDED ON GRASS BESIDE RUNWAY AND LANDED SAFELY. THE NOSE GEAR WAS LOCKED DOWN BUT THE MAIN GEAR WAS NOT.THE FLOOR WAS LIFTED AND DISCOVERED THAT THE MAIN GEAR ACTUATOR ROD EN D THAT IS ATTACHED TO THE GEAR HAD BROKEN AND THE BROKEN PIECE HAD FALLEN INTO THE GEAR BELLCRANK AND JAMMED STOPPING THE GEAR FROM LOCKING DOWN CORRECTLY.
